MAUDE Adverse Event Report: SYNTHES MONUMENT 3.8MM DRILL BIT WITH 20MM STOPQC; BIT,DRILL

SYNTHES MONUMENT 3.8MM DRILL BIT WITH 20MM STOPQC; BIT,DRILL
Catalog Number 03.161.055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.A device history record (dhr) review for part # 03.161.055 lot # pe02347: release to warehouse date: 11-august-2015, expiration date: n/a, supplier: (b)(4).No non conformance reports (ncrs) were generated during production.Review of device history records showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The service and repair department documented that synthes evaluation equipment-both items broken.Issue identified during inspection activities of the evaluation set.There were no issues reported by the customer.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: a visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint regarding broken devices is not confirmed or replicated; however the devices being stuck together was confirmed during investigation.No non-conformance reports were generated during production.Review of device history records showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The returned devices were found to be stuck together.The sleeve on the handle is able to translate back and forth, however the drill bit does not release.There are some scratches on the handle and drill bit which appear to be from attempts to separate the devices.Neither device is broken as stated in the complaint condition; however, the condition of the devices being stuck together was confirmed during investigation.The returned devices are part of the antegra instrument and implant set.The relevant drawings were reviewed during investigation.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.As the devices are unable to be separated, measurements are unable to be taken.The devices likely experienced excessive torque during use which may have led to damage to the coupling portions of the devices.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was confirmed that the instruments (drill bit and handle for quick coupling) were not used in a procedure.It is unknown when the devices became stuck together.

Brand Name
3.8MM DRILL BIT WITH 20MM STOPQC
Common Device Name
BIT,DRILL
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6380911
Report Number1719045-2017-10189
Device Sequence Number13585327
Product Code HTW
UDI-Device Identifier10705034711713
UDI-Public(01)10705034711713(10)PE02347
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.161.055
Device Lot NumberPE02347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1